Table of Contents
ISRN Mathematical Analysis
Volume 2011, Article ID 640429, 14 pages
http://dx.doi.org/10.5402/2011/640429
Research Article

Wave Scattering in Inhomogeneous Strings

Department of Mathematics, Western Kentucky University, Bowling Green, KY 42101, USA

Received 16 September 2010; Accepted 12 October 2010

Academic Editor: S. Zhang

Copyright © 2011 Nezam Iraniparast. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The scattering of waves in an inhomogeneous infinite string with one change in the density of the string is well known. In this paper, we study the case where there are two discontinuities in the density of the string. It turns out that we can write the solution for this case as well. The form of the solution will be given in finite sums of reflected and transmitted waves over finite time. The finite sums become converging infinite series for infinite time.